Heavy Rain, Hamilton
- When
- August 4, 5:00 PM EST to 5:30 PM EST
- Where
- Hamilton County, 5 mi W of Jennings
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.496, -82.948 (the zone’s center; the record gives no point)
75 inches fell in 30 minutes. Some county dirt roads and farm fields were severely eroded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Heavy rainfall of 1.75 inches fell in 30 minutes. Some county dirt roads and farm fields were severely eroded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 1:15 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT FRI AUG 4 2006 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... LARGE SPIRALING UPPER LOW OVER THE CNTRL FL REGION WILL VERY SLOWLY DRIFT WEST THROUGH THE PERIOD. SCTD STRONG TSTMS WILL DEVELOP THIS AFTERNOON AND EVENING AS MID LEVEL LAPSE RATES ARE QUITE STEEP WITH 500MB TEMPS DOWN TO -7 TO -9 C. LACK OF DEEP MOISTURE NOTED HERE AT JAX WITH PWAT ONLY ABOUT 1.5 BUT DEEPER MOISTURE TOWARD THE WEST WITH TAE RAOB SHOWING OVER 2 SHOULD SUPPORT SLIGHTLY MORE COVERAGE ALONG THE I-75 CORRIDOR. LOW LEVEL WESTERLIES HAVE THUS FAR PREVENTED ANY ATLC COAST SBRZ PENETRATION AND COVERAGE OF ANY SVR TSTMS WITH DAMAGING WINDS AND HAIL WILL DEPEND ON HOW FAR ATLC SBRZ CAN PUSH INLAND THIS EVENING. OVER THE WEEKEND...UPPER LOW WILL PULL AWAY AND SOME DEEPER MOISTURE WILL SLIDE IN UNDER SELY FLOW ALOFT AND THIS WILL TRIGGER MORE CLIMO-LIKE SCTD AFTERNOON/EVE TSTM ACTIVITY BOTH DAYS WITH 40-50% COVERAGE OF TSTMS ACRS INLD AREAS AND ENOUGH EASTERLY COMPONENT OF THE SFC TO 500 MB FLOW WILL HELP PUSH THE ATLC COAST SBRZ INLD. SOME LINGERING COOL 500MB TEMPS WILL AID IN STEEP MID LVL LAPSE RATES AND A FEW PULSE SVR TSTMS EXPECTED OVER THE WEEKEND AS WELL WITH SOME DAMAGING WINDS AND SMALL HAIL PSBL. MAX TEMPS WILL BE TEMPERED A BIT WITH MAINLY LOWER TO MID 90S EXCEPT NEAR 90 AT THE COAST WITH HEAT INDICES IN THE 100 TO 105 RANGE EACH DAY. .LONG TERM...MONDAY THROUGH FRIDAY... DEPARTING UPPER LOW WILL LEAVE A WAKE OF DRIER AND MORE STABLE AIR OVER THE FL PENINSULA THROUGH MUCH OF THE WEEK WITH A NARROW RIBBON OF DEEPER MOISTURE ACRS SERN GA. THIS WILL SUPPORT POPS IN THE 20-30% RANGE ACRS NERN FL FOR MUCH OF THE WEEK WHILE DEEPER MOISTURE TO THE N WILL SUPPORT 30-50% POPS ACRS SERN GA EACH AFTERNOON AND EVENING. E TO SELY MEAN LAYER FLOW WILL THRUST MUCH OF THE TSTM ACTIVITY INLAND EACH DAY. MAX TEMPS WILL REMAIN IN THE LOWER TO MID 90S WITH HEAT INDICES NEAR NORMAL IN THE 100 TO 105 RANGE EACH DAY. && .MARINE...WINDS COMING AROUND TO SW AND EXPECT FURTHER BACKING AS SEA BREEZE FINALLY MAKES INROADS TO E COASTAL ZONES. WINDS CURRENTLY AROUND 10 KT AND SEAS ABOUT 2 FT. INTERESTING TO NOTE THAT FERNANDINA AND ST AUGUSTINE BUOYS REPORT A 1 FOOT SWELL OF 14-15 SECONDS BUT UNCERTAIN WHETHER THIS IS FROM WHEN CHRIS WAS A T.S. OR FROM A STORM SYSTEM FURTHER OUT TO SEA. IN ANY CASE...WLY FLOW WILL TRANSITION TO S AND SE DURING THE WEEKEND AS CHRIS MOVES WELL TO OUR S AND RIDGE AXIS LIFTS NWD INTO GA BY EARLY NEXT WEEK. SEAS MAINLY STAY IN THE 2-4 FT RANGE. && .AVIATION...WLY FLOW AND LITTLE BOUNDARY INITIATION GOING ON AT THIS TIME SO VCTS AND TEMPO TSRA FOR LATER THIS AFTERNOON ARE ON TARGET. HOWEVER...WILL NEED TO MONITOR SSI AND CRG FOR POSSIBLE INSERTING TEMPO TSRA BUT LOOKING AT VIS IMAGERY AND METARS CURRENT TAFS ARE ON TRACK. ANY TSRA THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW WELL AWAY FROM THE PARENT STORM WITH WINDS POSSIBLY EXCEEDING 25 KT AT SOME TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 96 74 93 / 30 50 30 40 SSI 77 92 78 89 / 30 40 20 40 JAX 75 92 74 90 / 30 50 30 40 SGJ 76 89 77 87 / 30 40 30 40 GNV 73 92 73 91 / 30 50 40 40 OCF 72 93 73 91 / 30 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...SHASHY AVIATION...SHASHY
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT FRI AUG 4 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1130 AM EDT FRI AUG 4 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES OF 105 TO 109 DEGREES EXPECTED TODAY... ...STRONG TO LOCALLY SEVERE STORMS POSSIBLE THIS AFTERNOON... VERY HOT CONDITIONS WILL CONTINUE TODAY WITH TEMPERATURES THIS AFTERNOON TOPPING OUT IN THE MID TO UPPER 90S. THIS IN COMBINATION WITH HIGH HUMIDITY WILL PUSH HEAT INDICES OVER TO BETWEEN 105 TO 109 DEGREES DURING THE AFTERNOON HOURS. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON...WITH GREATEST COVERAGE EXPECTED OVER THE GEORGIA PORTION AS WELL AS ALONG THE INTERSTATE 95 CORRIDOR OF NORTHEAST FLORIDA. IN ADDITION...FOR SOUTHERN SECTIONS OF THE FORECAST AREA...STRONG TO LOCALLY SEVERE STORMS WILL BECOME MORE LIKELY THROUGH THE LATE AFTERNOON AND EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. LARGE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY...GENERALLY SOUTH OF THE INTERSTATE 10 CORRIDOR. SLOW STORM MOVEMENT MAY ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 N WOODBINE 31.05N 81.72W
08/04/2006 E0.50 INCH CAMDEN GA TRAINED SPOTTER
TREE LIMBS BROKEN AND MARBLE SIZE HAIL REPORTED BETWEEN
WOODBINE AND WHITE OAK.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT FRI AUG 4 2006 GAZ133>135-042145- APPLING-BACON-JEFF DAVIS- 522 PM EDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF GRAHAM...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GRAHAM...PINE GROVE...SURRENCY AND BAXLEY THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT FRI AUG 4 2006 FLZ020-042200- HAMILTON- 530 PM EDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF JASPER TO 6 MILES SOUTHWEST OF JENNINGS...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE... JENNINGS AND JASPER THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 PM EDT FRI AUG 4 2006 FLZ036-042200- ALACHUA- 534 PM EDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT... AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF MICANOPY...OR 9 MILES SOUTH OF GAINESVILLE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MICANOPY...UNIVERSITY OF FLORIDA...ROCHELLE...GAINESVILLE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 557 PM EDT FRI AUG 4 2006 FLZ024-042230- NASSAU- 557 PM EDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF YULEE TO 5 MILES NORTHWEST OF HILLIARD...MOVING SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE AND HILLIARD THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 558 PM EDT FRI AUG 4 2006 FLZ023-GAZ164-042230- BAKER-CHARLTON- 558 PM EDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF TAYLOR...OR 24 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521780.